Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 3, 2018, 11:31 AM EDT for 5 counties in Indiana. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 11:31 AM EDT (15:31 UTC)
- Expired
- Apr 3, 2018, 12:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hancock County, IN, Hendricks County, IN, Marion County, IN, Morgan County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 10 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:35 AM EDT | HAIL 0.88 | Plainfield, IN | |
| Apr 3, 11:37 AM EDT | HAIL 1 | Little Point, IN | |
| Apr 3, 11:43 AM EDT | HAIL 0.5 | Indianapolis Int'L Airp, IN | ENDED AT 11:46 AM EDT. |
| Apr 3, 11:50 AM EDT | HAIL 0.75 | 2 Se Spring Hill, IN | LOCATED AT I-65 AND 30TH STREET IN NORTH INDIANAPOLIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
772
WUUS53 KIND 031531
SVRIND
INC059-063-097-109-133-031615-
/O.NEW.KIND.SV.W.0001.180403T1531Z-180403T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1131 AM EDT TUE APR 3 2018
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
West central Hancock County in central Indiana...
Northwestern Morgan County in central Indiana...
Southern Hendricks County in central Indiana...
Marion County in central Indiana...
Southeastern Putnam County in west central Indiana...
* Until 1215 PM EDT.
* At 1130 AM EDT, a severe thunderstorm was located near Mooresville,
or 18 miles southwest of Indianapolis, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Indianapolis, Carmel, Fishers, Lawrence, Plainfield, Beech Grove,
Speedway, Mooresville, Danville, Avon, Cumberland, McCordsville,
Cloverdale, Meridian Hills, Warren Park, Clermont, Monrovia,
Clayton, Rocky Ripple and Coatesville.
This includes the following highways...
Interstate 65 between mile markers 106 and 122.
Interstate 69 between mile markers 200 and 202.
Interstate 70 between mile markers 40 and 101.
Interstate 74 between mile markers 70 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3959 8688 3993 8612 3993 8597 3982 8581
3965 8620 3964 8627 3961 8632 3949 8665
3947 8680
TIME...MOT...LOC 1530Z 239DEG 52KT 3964 8644
HAIL...1.25IN
WIND...60MPH
$$
AW/504 follow-up statements
641
WWUS53 KIND 031542
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1142 AM EDT TUE APR 3 2018
INC133-031552-
/O.CAN.KIND.SV.W.0001.000000T0000Z-180403T1615Z/
Putnam IN-
1142 AM EDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3982 8581 3965 8620 3964 8627 3961 8632
3955 8657 3960 8664 3963 8664 3963 8665
3968 8668 3993 8612 3993 8596
TIME...MOT...LOC 1542Z 239DEG 52KT 3973 8624
$$
INC059-063-097-109-031615-
/O.CON.KIND.SV.W.0001.000000T0000Z-180403T1615Z/
Hancock IN-Morgan IN-Hendricks IN-Marion IN-
1142 AM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WEST CENTRAL HANCOCK...NORTHWESTERN MORGAN...SOUTHERN HENDRICKS
AND MARION COUNTIES...
At 1142 AM EDT, a severe thunderstorm was located near Speedway, or
near Indianapolis, moving northeast at 60 mph. This storm has
produced hail as large as nickels.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indianapolis, Carmel, Fishers, Lawrence, Plainfield, Beech Grove,
Speedway, Mooresville, Danville, Avon, Cumberland, McCordsville,
Meridian Hills, Warren Park, Clermont, Monrovia, Clayton, Rocky
Ripple, Coatesville and Williams Creek.
This includes the following highways...
Interstate 65 between mile markers 106 and 122.
Interstate 69 between mile markers 200 and 202.
Interstate 70 between mile markers 52 and 101.
Interstate 74 between mile markers 70 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 8581 3965 8620 3964 8627 3961 8632
3955 8657 3960 8664 3963 8664 3963 8665
3968 8668 3993 8612 3993 8596
TIME...MOT...LOC 1542Z 239DEG 52KT 3973 8624
HAIL...1.25IN
WIND...60MPH
$$
AW/50200
WWUS53 KIND 031553
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1153 AM EDT TUE APR 3 2018
INC109-031602-
/O.CAN.KIND.SV.W.0001.000000T0000Z-180403T1615Z/
Morgan IN-
1153 AM EDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3982 8581 3965 8620 3963 8628 3963 8640
3972 8657 3993 8612 3993 8596
TIME...MOT...LOC 1552Z 239DEG 52KT 3981 8608
$$
INC059-063-097-031615-
/O.CON.KIND.SV.W.0001.000000T0000Z-180403T1615Z/
Hancock IN-Hendricks IN-Marion IN-
1153 AM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WEST CENTRAL HANCOCK...SOUTHEASTERN HENDRICKS AND MARION
COUNTIES...
At 1152 AM EDT, a severe thunderstorm was located near Indianapolis,
moving northeast at 60 mph. Multiple reports of nickel sized hail.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indianapolis, Carmel, Fishers, Lawrence, Plainfield, Beech Grove,
Speedway, Danville, Avon, Cumberland, McCordsville, Meridian Hills,
Warren Park, Clermont, Clayton, Rocky Ripple, Williams Creek,
Wynnedale, Spring Hill and Crows Nest.
This includes the following highways...
Interstate 65 between mile markers 106 and 122.
Interstate 69 between mile markers 200 and 202.
Interstate 70 between mile markers 64 and 101.
Interstate 74 between mile markers 70 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 8581 3965 8620 3963 8628 3963 8640
3972 8657 3993 8612 3993 8596
TIME...MOT...LOC 1552Z 239DEG 52KT 3981 8608
HAIL...1.25IN
WIND...60MPH
$$
AW/50930
WWUS53 KIND 031605
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1205 PM EDT TUE APR 3 2018
INC063-031615-
/O.CAN.KIND.SV.W.0001.000000T0000Z-180403T1615Z/
Hendricks IN-
1205 PM EDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRICKS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3982 8581 3965 8620 3979 8633 3983 8633
3993 8612 3993 8596
TIME...MOT...LOC 1605Z 239DEG 52KT 3991 8587
$$
INC059-097-031615-
/O.CON.KIND.SV.W.0001.000000T0000Z-180403T1615Z/
Hancock IN-Marion IN-
1205 PM EDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WEST CENTRAL HANCOCK AND MARION COUNTIES...
At 1205 PM EDT, a severe thunderstorm was located near Lawrence, or
15 miles southwest of Anderson, moving northeast at 60 mph. This
storm has history of producing nickel and quarter sized hail.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indianapolis, Carmel, Fishers, Lawrence, Beech Grove, Speedway,
Cumberland, McCordsville, Meridian Hills, Warren Park, Clermont,
Rocky Ripple, Williams Creek, Wynnedale, Spring Hill, Crows Nest,
North Crows Nest, Geist Reservoir, Monument Circle and Castleton.
This includes the following highways...
Interstate 65 between mile markers 106 and 122.
Interstate 69 between mile markers 200 and 202.
Interstate 70 between mile markers 74 and 101.
Interstate 74 between mile markers 70 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 8581 3965 8620 3979 8633 3983 8633
3993 8612 3993 8596
TIME...MOT...LOC 1605Z 239DEG 52KT 3991 8587
HAIL...1.25IN
WIND...60MPH
$$
AW/50586
WWUS53 KIND 031611
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1211 PM EDT TUE APR 3 2018
INC059-097-031621-
/O.EXP.KIND.SV.W.0001.000000T0000Z-180403T1615Z/
Hancock IN-Marion IN-
1211 PM EDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HANCOCK AND
MARION COUNTIES WILL EXPIRE AT 1215 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning will be
allowed to expire. However small hail is still possible with this
thunderstorm.
LAT...LON 3982 8581 3965 8620 3979 8633 3983 8633
3993 8612 3993 8596
TIME...MOT...LOC 1611Z 231DEG 50KT 3984 8603
$$
AW/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:12 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 3, 7:12 AM EDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 712 AM EDT Tue Apr 3 2018 .UPDATE... A MESOSCALE Section has been added below. && .SYNOPSIS... Issued at 246 AM EDT Tue Apr 3 2018 A low pressure system is expected to move through the area this afternoon and evening. Another weaker frontal system will move through around Thursday. A third frontal system may affect the area early next week. && .NEAR TERM /Today and Tonight/... Issued at 246 AM EDT Tue Apr 3 2018 Area of rain and thunderstorms currently over the southern and central zones associated with a strong warm advection pattern on the nose of a low level jet. Expecting fairly widespread rain and thunderstorm activity to continue and drift slowly north through about the midday hours today as the low level jet remains anchored over the area. Last evening's upper air indicates lapse rates were not particularly steep at this time, but short term model guidance suggests steeper lapse rate will probably begin bleeding into the area after sunrise. As a result, risk of hail may be muted somewhat until after sunrise. Lift and low level jet may tend to weaken towards the midday hours today, so activity may tend to diminish around that time. Questionable how far north warm front will get today, depending on how much morning convection lingers, but finer scale model data suggest front may make it into the central zones this afternoon. Appears cold front will be approaching the western border zones around 032300Z, passing east of the area by 040300Z. Most of the model guidance suggests a line of convection will be associated with this feature. Appears best threat for severe convection will be later this afternoon and early evening, as steeper lapse rates will be in place by then, along with strong deep layer shear. Environment appears favorable for potentially some supercell development ahead of the cold front in the warm sector later this afternoon and early evening. Convection currently beginning to shift off to the north of the current Flood Watch. Will probably do some last minute adjustments to the watch closer to issuance time. Appears there will be some threat for heavy rain over the central zones through the morning hours as the nose of the low level jet will be focused in this area. Severe threat expected to end with the passage of the cold front this evening, along with the higher PoPs. Will keep some chance PoPs going later in the night for potential wrap around activity. May be cold enough for mixed precipitation in the north, but any QPF looks to be very light. Based on low level thicknesses and questions revolving around how far north warm front will get today, will bump the GFS MOS highs today down a category in the north. Will also cut about 3-5 degrees off of the guidance lows tonight. && .SHORT TERM /Wednesday through Thursday night/... Issued at 246 AM EDT Tue Apr 3 2018 Dry conditions expected Wednesday and Wednesday night as high pressure drifts through. Model guidance suggests a disturbance will move through the area Thursday and Thursday night. Will go with some chance PoPs for showers at those times. Progged low level thicknesses suggest the GFS MOS highs for Wednesday and probably on the warm side. Will bump the guidance down a category in that period. Remainder of periods look Ok for now. && .LONG TERM /Friday through Tuesday/... Issued at 357 AM EDT Tue Apr 3 2018 Models continue to be in close agreement during the period. The challenge to monitor for the next few days is precipitation type and temperatures. Ensembles show that region will be under west-northwest flow aloft through the period. First mid/upper level trough will move southward into the Upper Great Lakes and through the Great Lakes/Upper Ohio Valley. This will bring a cold front southward through Indiana right at the start of Friday, accompanied by gusty northwest winds. A cold day for April for sure. Some scattered light rainshowers will be around on Friday moving out by Friday evening. Cold high pressure is then expected to move in keeping temperatures below normal. The high will move off to the east as the next low pressure system moves east-southeast from the Northern Rockies. Models may be a bit fast with precipitation with this system bringing on when we still have southeast winds from recycled dry air from the high over the east coast. But, precipitation will move in by Sunday evening as rain at this point. So, will keep a low confidence on timing of precipitation for late Sunday into Monday at this time. && .AVIATION /Discussion for 03/1200Z TAF Issuance/... Issued at 648 AM EDT Tue Apr 3 2018 Latest radar indicates line of -TSRA moving eastward from near KHUF across the area just south of KIND and through KGEZ. This activity should be the setting of a boundary where storms could redevelop this afternoon ahead of an advancing cold front this afternoon. Khuf and KIND have gone to MVFR while KLAF and KBMG are at IFR to start out here. Can see that all stations go to MVFR after this warm front moves northward into central Indiana before a line of strong and severe storms develop along a cold front this afternoon. Storms this afternoon could result in some localized wind shear with the main threats being damaging winds and hail. .MESOSCALE DISCUSSION... Issued at 712 AM EDT Tue Apr 3, 2018 SPC has much of central and southern Indiana in an Enhanced risk of severe weather for early this afternoon into early tonight. Currently, a train of strong thunderstorms extends east-west from near KHUF eastward south of KIND to near KDAY. This looks like it will set up as the boundary from overnight convection. A cold front will be moving towards the area as low pressure moves from Kansas northeast into northwest Indiana by this afternoon. Looking at sounding from the HRRR overnight, the air mass is forecast to destabilze rapidly south of the previous mentioned boundary where MLCAPE is expected to be near 1500 J/kg and LCLs drop down to near 920mb in the lower part of the effective layer. Strong shear is also anticipated south of the boundary where sfc-6km shear is forecast at 50kt, and 0-3 km shear is forecast just over 350 m2/s2 which is very favorable for supercell storms. In addition, 0- 1km shear is expected to be 300 m2/s2 which is favorable for the development of tornadoes in the warm sector. Keep advised to the latest information from WFO Indianapolis and SPC for the latest details. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 AM EDT this morning for INZ055>057- 062>065. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....DM AVIATION...DM MESOSCALE...DM
Hazardous weather outlook, Apr 3, 9:51 AM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 951 AM EDT Tue Apr 3 2018 INZ021-028>031-035>044-041400- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 951 AM EDT Tue Apr 3 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms, some possibly severe, are expected at times through early tonight. Present indications are that severe storms are possible this afternoon and tonight. Hazards: Damaging winds, heavy rainfall, hail, possibly a tornado, and cloud to ground lightning. Timing: Thunderstorms are possible any time through 1000 PM. The highest chances for severe storms will be 100 PM through 800 PM. Discussion: A low pressure system over Kansas will be moving eastward and northeastward into northwest Indiana by later this afternoon. A cold front will cause a line of strong/severe thunderstorms this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: No hazardous weather is expected at this time. Discussion: Two separate low pressure systems will effect the area between Thursday and Monday. There is a chance for mixed precipitation with the system on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ045>049-051>057-060>065-067>072-041400- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 951 AM EDT Tue Apr 3 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms are possible at times into the evening. Severe storms are possible this afternoon and early evening. Flooding will continue across some areas through the day. Hazards: Heavy rain and flooding, damaging winds, hail, isolated tornadoes, cloud to ground lightning. Timing: Thunderstorms with heavy rain and flooding any time before 1000 PM. Highest chances for severe storms will be between 100 PM and 800 PM. Discussion: A low pressure system will bring rain and thunderstorms to the area today and this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: No hazardous weather is expected at this time. Discussion: Two separate low pressure systems will effect the area between Thursday and Monday. There is a chance for mixed precipitation with the system on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and early tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 3, 9:25 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
925 AM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN 3 N BARGERSVILLE 39.56N 86.17W
04/03/2018 E3.02 INCH JOHNSON IN PUBLIC
&&
BHHLocal storm report, Apr 3, 9:40 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 AM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HAIL 2 WSW SPEEDWAY 39.78N 86.29W
04/03/2018 E0.25 INCH MARION IN PUBLIC
AT BEN DAVIS HIGH SCHOOL, 1200 N GIRLS
SCHOOL RD, INDIANAPOLIS, IN 46214.
&&
BHHLocal storm report, Apr 3, 9:47 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 AM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM HAIL 1 NNW MONUMENT CIRCLE 39.78N 86.17W
04/03/2018 E0.25 INCH MARION IN PUBLIC
LASTED ABOUT 30 SECONDS.
&&
BHHLocal storm report, Apr 3, 10:57 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 AM EDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM FLASH FLOOD 1 NNE CAMBY 39.66N 86.30W
04/03/2018 MARION IN PUBLIC
ROADS FLOODED. TIME APPROXIMATE.
&&
50Special weather statement, Apr 3, 11:23 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1123 AM EDT TUE APR 3 2018
INZ035-036-043>045-031615-
Montgomery IN-Putnam IN-Fountain IN-Parke IN-Vermillion IN-
1123 AM EDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOUNTAIN...PARKE...
VERMILLION AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1215 PM EDT...
At 1123 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Chrisman, or 14 miles northeast of Paris, moving
northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Crawfordsville, Clinton, Rockville, Newport, Fairview Park,
Montezuma, Ladoga, New Market, Dana, Kingman, Waveland, Russellville,
Mecca, Bloomingdale, Marshall, Wallace, Alamo, Blanford, Lodi and
Turkey Run State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3991 8753 4012 8692 3991 8669 3991 8670
3961 8753
TIME...MOT...LOC 1523Z 244DEG 43KT 3978 8751
AW/50Special weather statement, Apr 3, 11:27 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1127 AM EDT TUE APR 3 2018
INZ037-039-040-046-047-031615-
Hendricks IN-Madison IN-Boone IN-Hamilton IN-Marion IN-
1127 AM EDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON...
NORTHEASTERN HENDRICKS...NORTHWESTERN MARION...SOUTHEASTERN BOONE AND
HAMILTON COUNTIES UNTIL 1215 PM EDT...
At 1126 AM EDT, Doppler radar was tracking a strong thunderstorm over
Zionsville, or 14 miles northwest of Indianapolis, moving northeast
at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Brownsburg,
Zionsville, Westfield, Cicero, Pittsboro, Whitestown, Lapel,
Edgewood, Arcadia, River Forest and Morse Reservoir.
LAT...LON 4008 8570 3982 8645 3994 8656 4022 8594
4022 8586 4025 8586 4026 8585
TIME...MOT...LOC 1526Z 240DEG 32KT 3997 8626
AW/50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:15 PM EDT | Flash Flood Watch | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 5 more | 13 hr |
| Apr 3, 5:22 AM EDT | Areal Flood Advisory | IND | Clay, Hendricks, Marion, Monroe, Morgan, Owen and 5 more | 6 hr |
| Apr 3, 5:24 AM EDT | Areal Flood Advisory | IND | Decatur, Hancock, Henry, Johnson, Marion, Rush and 1 more | 6 hr |
| Apr 3, 5:53 AM EDT | Areal Flood Warning | IND | Clay, Hendricks, Marion, Monroe, Morgan, Owen and 5 more | 6 hr |
| Apr 3, 5:56 AM EDT | Areal Flood Warning | IND | Hancock, Johnson, Marion, Shelby | 6 hr |
| Apr 3, 6:17 AM EDT | Flash Flood Warning | IND | Clay, Owen, Vigo | 9 hr |
| Apr 3, 6:56 AM EDT | Flash Flood Warning | IND | Johnson, Morgan | 6 hr |
| Apr 3, 7:02 AM EDT | Areal Flood Warning | IND | Decatur, Rush | 6 hr |
| Apr 3, 7:07 AM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Apr 3, 7:07 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 3, 7:07 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 3, 7:07 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 3, 7:07 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 4 days |
| Apr 3, 7:07 AM EDT | River Flood Warning | IND | Bartholomew | 68 hr |
| Apr 3, 7:07 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| Apr 3, 7:11 AM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Shelby | 6 hr |
| Apr 3, 7:17 AM EDT | River Flood Warning | IND | Marion | 38 hr |
| Apr 3, 7:17 AM EDT | River Flood Warning | IND | Bartholomew | 24 hr |
| Apr 3, 7:17 AM EDT | River Flood Warning | IND | Owen | 3 days |
| Apr 3, 7:17 AM EDT | River Flood Warning | IND | Johnson | 48 hr |
| Apr 3, 7:30 AM EDT | River Flood Warning | IND | Putnam | 50 hr |
| Apr 3, 7:30 AM EDT | River Flood Warning | IND | Bartholomew | 47 hr |
| Apr 3, 8:00 AM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Marion, Parke, Putnam | 6 hr |
| Apr 3, 8:02 AM EDT | River Flood Warning | IND | Delaware, Randolph | 51 hr |
| Apr 3, 8:02 AM EDT | River Flood Warning | IND | Shelby | 61 hr |
| Apr 3, 8:02 AM EDT | River Flood Warning | IND | Decatur | 49 hr |
| Apr 3, 8:02 AM EDT | River Flood Warning | IND | Hancock | 34 hr |
| Apr 3, 8:02 AM EDT | River Flood Warning | IND | Hendricks, Morgan | 27 hr |
| Apr 3, 8:36 AM EDT | Flash Flood Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more | 8 hr |
| Apr 3, 8:39 AM EDT | Flash Flood Warning | IND | Clay, Parke, Putnam, Vigo | 6 hr |
| Apr 3, 9:06 AM EDT | Special Weather Statement | IND | Putnam | 24 min |
| Apr 3, 9:41 AM EDT | Areal Flood Warning | IND | Delaware, Hamilton, Henry, Madison, Randolph | 6 hr |
| Apr 3, 10:11 AM EDT | Areal Flood Warning | IND | Boone, Hendricks, Montgomery, Parke, Vermillion | 6 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 43 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Delaware, Madison | 48 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Hamilton, Madison | 71 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Hamilton, Marion | 3 days |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Putnam | 24 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Johnson | 70 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Boone, Marion | 21 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Marion | 58 hr |
| Apr 3, 11:14 AM EDT | River Flood Warning | IND | Tippecanoe | 71 hr |
| Apr 3, 11:23 AM EDT | Special Weather Statement | IND | Montgomery, Parke, Vermillion | 52 min |
| Apr 3, 11:27 AM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| Apr 3, 11:43 AM EDT | Flash Flood Warning | IND | Montgomery, Parke, Putnam, Vermillion | 3 hr |
| Apr 3, 11:45 AM EDT | Flash Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 4 hr |
| Apr 3, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Parke, Putnam, Vigo | 28 min |
| Apr 3, 1:06 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 1 more | 6 hr |
| Apr 3, 1:10 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Delaware, Fountain, Hamilton, Madison and 3 more | 6 hr |
| Apr 3, 1:32 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 43 min |
| Apr 3, 2:06 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 2 min |
| Apr 3, 2:10 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 35 min |
| Apr 3, 2:11 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 34 min |
| Apr 3, 3:49 PM EDT | Areal Flood Warning | IND | Boone, Clay, Hendricks, Marion, Montgomery, Morgan and 5 more | 6 hr |
| Apr 3, 3:51 PM EDT | Areal Flood Warning | IND | Delaware, Hamilton, Hancock, Henry, Johnson, Madison and 4 more | 6 hr |
| Apr 3, 4:37 PM EDT | River Flood Warning | IND | Montgomery, Parke | 28 hr |
| Apr 3, 6:18 PM EDT | Special Weather Statement | IND | Fountain | 27 min |
| Apr 3, 6:23 PM EDT | Tornado Warning | IND | Fountain, Montgomery, Tippecanoe, Vermillion | 37 min |
| Apr 3, 6:49 PM EDT | Tornado Warning | IND | Fountain, Tippecanoe, Warren | 26 min |
| Apr 3, 6:50 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 2 more | 3 hr |
| Apr 3, 6:52 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Delaware, Fountain, Hamilton, Madison and 4 more | 3 hr |
| Apr 3, 7:09 PM EDT | Tornado Warning | IND | Boone, Montgomery | 13 min |
| Apr 3, 7:11 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 34 min |
| Apr 3, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.